Aa
Aa
A
A
A
Close
Avatar universal

3 year old on intuniv and vyvanse?

My 3 year old son had been on many ADHD medicine and now on vyvanse during the day and intuniv at night and I gave him the intuniv earlier and now hes acting all crazy and bouncing off walls literally. What do I do?
1 Responses
189897 tn?1441126518
COMMUNITY LEADER
Oh, I am sorry I did not see this earlier.  That has got to be scary!  How is he doing now?  What is interesting is that intuniv normally calms one down.  There is a caution about, "Guanfacine should not be taken with a high-fat meal. This can speed up the release of medication, and increase the risk of side effects."  But, the side effects are usually more sedation....not the opposite.   I am wondering if he didn't get the proper dose of either of his medications?   Is his "bouncing off the walls"  more intense then before he was on medication?  In other words did he revert back to a more normal behavior for him?  Is he on any other type of medications...because there can be interactions.
   By now you have gotten through this.   But if you didn't try it, this is where something like a small, portable, bounce house really helps.  He gets in it and bounces and bounces and bounces till its out of his system.

By the way, "When discontinuing treatment, or decreasing dosage, patients should work with a doctor to gradually taper the level of medication by no more than 1mg every 3 to 7 days. Stopping guanfacine suddenly can create withdrawal symptoms including increased heart rate and high blood pressure, sometimes accompanied by headaches, confusion, agitation, or tremors."
  This and the other quote is from.... https://www.additudemag.com/medication/guanfacine/
   I hope this helps.   Please let me know how things are going!!
Have an Answer?

You are reading content posted in the ADD / ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?